Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Wakefield, VA

May 14, 20114 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 14, 2011, 7:04 PM EDT for 4 counties in Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2011, 7:04 PM EDT (23:04 UTC)
Expired
May 14, 2011, 7:38 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Isle of Wight County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 14 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS51 KAKQ 142304
SVRAKQ
VAC093-175-181-183-150000-
/O.NEW.KAKQ.SV.W.0067.110514T2304Z-110515T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  NORTHERN SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  SOUTH CENTRAL SURRY COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 800 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM YALE TO SEBRELL TO HUNTERDALE...AND MOVING NORTHEAST AT 20
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURDETTE AND BERLIN AROUND 715 PM EDT.
  LITTLETON AROUND 720 PM EDT.
  HOMEVILLE...WALTERS AND COLLOSSE AROUND 725 PM EDT.
  IVOR AROUND 730 PM EDT.
  ZUNI AROUND 735 PM EDT.
  WAVERLY AND WAKEFIELD AROUND 745 PM EDT.
  DENDRON AND RUNNYMEDE AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LUMBERTON...DORY...MANRY...BOOTH FORK AND ELLIS FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3705 7712 3705 7684 3679 7674 3664 7710
      3670 7723 3677 7734
TIME...MOT...LOC 2304Z 235DEG 19KT 3686 7725 3682 7704
          3670 7695
WIND...HAIL 60MPH <.75IN

$$

LBROWN
1 follow-up statement
892 
WWUS51 KAKQ 142338
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT SAT MAY 14 2011

VAC093-175-181-183-142348-
/O.CAN.KAKQ.SV.W.0067.000000T0000Z-110515T0000Z/
SOUTHAMPTON VA-SUSSEX VA-ISLE OF WIGHT VA-SURRY VA-
738 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SURRY...WESTERN
ISLE OF WIGHT...EASTERN SUSSEX AND SOUTHAMPTON COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE 
MOVING OUT OF THE AREA.

LAT...LON 3705 7712 3705 7684 3679 7674 3664 7710
      3670 7723 3677 7734
TIME...MOT...LOC 2338Z 235DEG 19KT 3696 7707 3692 7686
          3680 7677

$$

LBROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:47 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 14, 4:47 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL GRADUALLY DRIFT FROM THE OHIO
VALLEY TO THE MID ATLANTIC REGION THROUGH THE WEEKEND...AND THEN
REMAIN NEARLY STATIONARY MONDAY THROUGH WEDNESDAY. THIS WILL
MAINTAIN AN UNSETTLED WEATHER PATTERN THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH #302 REMAINS IN EFFECT THROUGH 8 PM OVER
PTNS OF SC AND SE VA (SOUTH OF THE JAMES) ALONG WITH NE NC. THE
LATEST MESOANALYSIS SHOWS MUCAPES IN THE AREA OF 2000-3000 J/KG OVER
THE WATCH REGION...ALONG WITH POINTS W-SW TOWARD SOUTH HILL.

LATEST RUC GUIDANCE CONTINUES TO SUPPORT MODERATELY UNSTABLE
PROFILES INTO EARLY EVENING...WITH MUCAPES TOPPING NEAR 3000
J/KG OVER THE WATCH AREA ACROSS THE INTERIOR PTN OF NERN NC (TOTAL
TOTALS IN THE LOWER 50S AND LI'S BETWEEN -5 AND -7C). MEANWHILE...
LATEST WATER VAPOR LOOPS AND FCST SOUNDINGS CONTINUE TO SHOW THE
AVAILABILITY OF SOME DRY AIR IN THE MID LAYERS...EVIDENCED BY WET
BULB ZERO HEIGHTS SOME 2 TO 2.5 KFT LOWER THAN THE FCST FREEZING
LEVEL. THIS ALONG WITH -10 TO -30C CAPES PROJECTED TO MAX OUT BTWN
300-500 J/KG OVER SERN VA/NERN NC (HIGHEST SOUTH) WILL CONTINUE TO
ALLOW FOR AN INCREASED RISK FOR LARGE HAIL IN THE STRONGEST CELLS.
 MID LEVEL WIND PROFILES ARE MARGINAL (700-500 MB AVG WIND SPEEDS
25-30 KTS)...HOWEVER AS THE LIFT ARRIVES LATE THIS AFTN/EVENING WITH
THE LIFT ARRIVING LATER TODAY AHEAD OF THE NEXT "SPOKE" (VORT
LOBE) AHEAD OF THE MID-UPR LEVEL LOW...ALONG WITH THE DRY AIR
AVAILABILITY ALOFT...THE RISK FOR LOCALIZED DAMAGING WIND GUSTS
WILL EXIST OVER THE WATCH AREA. 0-6 KM HODOGRAPH STRUCTURE (MORE
CURVED) ALONG WITH THE 0-6 KM BULK SHEAR (BTWN 20-30 KTS) WOULD
SUPPORT MULTICELLULAR STORM CLUSTERS.

OTHERWISE...HAVE CONTINUED TO INCREASE POPS FROM SSW-NNE LATER
THIS AFTN AND EVENING AHEAD OF THIS INITIAL NARROW SHORTWAVE.
EXPECT A BROKEN LINE OF CLUSTERED SHOWERS AND TSTMS LIFTING NNE
OUT AHEAD OF THE VORT LOBE...AND GIVEN THIS DIRECTION FAIRLY
PARALLEL TO THE ORIENTATION OF CONVECTION...EXPECT IT WILL TAKE A
WHILE BEFORE THE CONVECTION SHIFTS E OF I-95. MEANWHILE...OVER
N/NE AREAS...LLVL STABILITY CONTINUES WITH THE MORE EASTERLY
(ONSHORE) COMPONENT TO THE LOW LEVEL FLOW. ANY THUNDERSTORMS OVER
THE N/NE AREAS (INCLUDING THE LWR ERN SHORE) WILL BE THE ELEVATED
VARIETY LATER THIS EVENING OR OVERNIGHT WITH THE SHORTWAVE ENERGY
MOVING THROUGH...GIVEN THE SFC-BASED CAPPING INVERSION IN PLACE.

THE CHANCE OF RAIN WILL GENERALLY DECLINE AFTER MIDNIGHT.
HOWEVER...LINGERING INSTABILITY WILL MAINTAIN AT LEAST SLIGHT
CHANCE/CHANCE POPS FOR SHOWERS AND PERHAPS THUNDER. LOWS TONIGHT
IN THE LOW TO MID 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
THE INITIAL WARM CONVEYOR BELT MOVES OFF THE COAST BY SUNDAY...AS
THE UPPER LOW MAKES SLOW PROGRESS EASTWARD. HOWEVER...LOW-LEVEL
MOISTURE WILL REMAIN AND WHEN COMBINED WITH DRYING ALOFT CAPE
VALUES OF AROUND 1000 J/KG ARE POSSIBLE. ADDITIONALLY A SURFACE
COLD FRONTAL BOUNDARY WILL APPROACH FROM THE WEST. HENCE A CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AND A SEVERE THREAT
CANNOT BE RULED OUT. LATEST SPC OUTLOOK HAS THE LOCAL AREA IN A 5
PERCENT RISK. HIGH TEMPERATURES SUNDAY ARE EXPECTED TO RANGE FROM
THE MID 70S N...TO AROUND 80 S.

MOIST SOUTHERLY FLOW WILL CONTINUE SUNDAY NIGHT INTO MONDAY. THERE
COULD BE A BRIEF LULL SUNDAY NIGHT BEHIND THE SURFACE FRONTAL
BOUNDARY...BUT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL
RETURN. LOWS SUNDAY NIGHT SHOULD BE IN THE UPPER 50S TO LOW
60S...FOLLOWED BY HIGHS MONDAY IN THE MID 70S TO LOW 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
TUE/WED...
UPR LOW IN PLACE OVER THE EASTERN THIRD OF THE CONUS...WITH THIS
FEATURE EXPECTED TO GRADUALLY EVOLVE INTO REX BLOCK FOR THE LATTER
HALF OF THE WEEK...AND WL CONTINUE TO BRING RAIN CHCS TO THE AREA
THROUGH THE PERIOD. WHERE POSSIBLE...HV TRIED TO ORIENT BEST RAIN
CHCS TO LT AFTN/ERY EVENING TIME PERIOD. HOWEVER...IN THIS AIRMASS
WILL MAINTAIN A SLIGHT CHANCE EVEN IN THE OVERNIGHT/ERY MORNING
HOURS.

THU-SAT...
GFS/ECMWF IN DECENT AGREEMENT FOR LATE WEEK INTO NEXT
WEEKEND...SUGGESTING UPPER LOW WL ONLY BE MODESTLY SHUNTED EAST BY
00Z/SAT. THIS WOULD TRANSLATE TO LOWER SHRA CHCS...BUT WON'T
COMPLETELY ELIMINATE THEM UNTIL POTENTIALLY UNTIL DAY 10 WHEN LOW
AMPLITUDE RIDGING FINALLY LOOKS TO TAKE HOLD.

FOR TEMPERATURES...HV REMAINED NR CLIMO EACH DAY...WITH GRADUAL TEMP
RECOVERY BY THU-SAT AS CLDS THIN OUT A BIT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE AFTERNOON WILL FEATURE SCATTERED THUNDERSTORMS ESPECIALLY SE VA
AND NE NC. INCLUDED CB REMARKS FOR ALL BUT SBY THROUGH ABOUT 01Z.
MVFR CEILINGS WILL CONTINUE MUCH OF THE AFTN AT ALL OF THE TAF
SITES...OCCASIONALLY IMPROVING TO VFR. SE WINDS WILL VEER SLIGHTLY
TOWARD S.

WIDESPREAD IFR CEILINGS WILL REDEVELOP OVER THE AREA OVERNIGHT
EXCEPT AT ECG WHICH WILL BE WELL ENTRENCHED IN THE WARM SECTOR.

WINDS TURN TO S/SW AND MAY BE GUSTY AT TIMES ON SUNDAY. CEILINGS
IMPROVE TO MVFR BY LATE MORNING. TSTMS WILL AGAIN BE PSBL ON SUNDAY
ESPECIALLY IN THE AFTN BUT DID NOT INCLUDE IN THIS ISSUANCE.

UNSETTLED CONDITIONS WILL CONTINUE INTO THE MIDDLE PORTION OF NEXT
WEEK WITH A FRONTAL ZONE IN THE AREA STARTING MONDAY AND AN UPPER
LEVEL LOW PRESSURE SYSTEM NEAR OR TO THE S/W OF THE AREA. AREAS OF
MAINLY MORNING STRATUS AND FOG WILL LOWER CONDITIONS TO MVFR AND
OCCASIONALLY IFR AND SCATTERED MAINLY AFTN THUNDERSTORMS WILL BE
POSSIBLE.

&&

.MARINE...
SEAS HAVE STRUGGLED TO MAINTAIN 5 FT AT OUR BUOYS. HOWEVER WITH
WAVEWATCH AND SWAN CONTINUING TO FORECAST 5 FT SEAS. A SLIGHT
INCREASE IN SWELLS COULD BRING THEM CONSISTENTLY BACK TO 5 FT.
MATCHED OUR NEIGHBORS TO OUR N AND S AND EXTENDED OUR SCA TIL
10Z MONDAY.

SEAS AND SYNOPTIC WINDS ARE TOO MARGINAL TO EXTEND SCA AT THE MOUTH
OF THE BAY. SCATTERED THUNDERSTORMS MAY RESULT IN THE NEED FOR MWS
OR SMW THIS EVENING.

AS SURFACE LOW BECOMES CENTERED OVER THE NORTHERN MID ATLANTIC
STATES MONDAY...PRESSURE GRADIENT WILL DIMINISH AND THE WINDS AND
SEAS MAY SUBSIDE BELOW SCA CRITERIA...ESPECIALLY IN THE SOUTHERN
WATERS. OFFSHORE WINDS ARE FORECAST TO CONTINUE FROM THE E OR SE
THROUGHOUT THE COMING WEEK AND WAVEWATCH HAS SEAS BUILDING BACK UP
BY WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
LOOKS AS IF THE ASTRONOMICALLY HIGHER EVENING TIDE CYCLE WILL BE
ABOUT A HALF FOOT HIGHER THAN TIDE EARLY THIS MORNING...AND HV
ACCOUNTED FOR THIS IN LATEST CWF.

PROLONGED PERIOD OF TIDAL DEPARTURES AROUND 1 TO 1.5 FT ABOVE
NORMAL WILL CONTINUE FOR THE CHESAPEAKE BAY COASTLINES OF THE
VA/LOWER MD EASTERN SHORE AND THE NORTHERN NECK. COASTAL FLOOD ADVY
REMAINS IN PLACE THROUGH SUNDAY AFTN W/GUIDANCE SUGGESTING CURRENT
DEPARTURES (~1.5 FT ABOVE NORMAL TIDE) WILL PERSIST THROUGH THE
WEEKEND. A FEW HIGH TIDE CYCLES THIS WEEKEND ARE LIKELY TO REACH THE
VERY LOW END OF MINOR FLOODING...ESPECIALLY FROM CAMBRIDGE TO
ONANCOCK...AS WELL AS FROM LEWISETTA TO STINGRAY POINT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR MDZ021>023.
NC...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR NCZ015>017-
     102.
VA...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR VAZ084-
     089>091-093>098.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR VAZ077-078-
     085-086-099.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...MAM
AVIATION...LSA
MARINE...MAM
TIDES/COASTAL FLOODING...MAM
Hazardous weather outlook, May 14, 6:24 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 PM EDT SAT MAY 14 2011

NCZ012>017-030>032-102-VAZ063-070-071-079>083-087>098-152230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CHESTERFIELD-
HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ048-049-060>062-065>069-152230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ021>023-VAZ077-078-099-152230-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-ACCOMACK-
624 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ085-086-152230-
MIDDLESEX-MATHEWS-
624 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ024-025-VAZ064-074>076-100-152230-
INLAND WORCESTER-MARYLAND BEACHES-CAROLINE-ESSEX-WESTMORELAND-
RICHMOND-NORTHAMPTON VA-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ072-073-084-152230-
KING WILLIAM-KING AND QUEEN-GLOUCESTER-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ650-652-654-656-658-152230-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
624 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ630>632-634-152230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS.
ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ633-152230-
CURRITUCK SOUND-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

05

In the hours before

Special weather statement, May 14, 5:18 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT SAT MAY 14 2011

VAZ080-081-087-088-092-142200-
DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX
VA-
518 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORM MOVING INTO SUSSEX COUNTY...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR JARRATT...MOVING NORTH AT 25
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HUSKE AT 530 PM
EDT...STONY CREEK AT 535 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3703 7755 3702 7715 3669 7737 3670 7744
      3673 7757

05
Special weather statement, May 14, 5:21 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT SAT MAY 14 2011

VAZ080-087-088-142215-
DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
521 PM EDT SAT MAY 14 2011

...SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHERN SUSSEX COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM WHARFS STORE TO 6 MILES SOUTHEAST OF
JARRATT...OR FROM 7 MILES WEST OF STONY CREEK TO 6 MILES SOUTHEAST OF
JARRATT...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR
  WHARFS STORE AROUND 530 PM EDT...
  YALE AROUND 550 PM EDT...
  STONY CREEK AROUND 605 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3713 7744 3699 7741 3682 7722 3668 7748
      3704 7764

LBROWN
Special weather statement, May 14, 6:21 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT MAY 14 2011

NCZ012>014-030-031-142315-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
621 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS MOVING INTO BERTIE COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF KELFORD TO 15 MILES
SOUTH OF WINDSOR...OR FROM 5 MILES EAST OF SCOTLAND NECK TO
WILLIAMSTON...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  LEWISTON WOODVILLE AROUND 625 PM EDT...
  ROXOBEL AROUND 630 PM EDT...
  WOODARD AROUND 635 PM EDT...
  WINDSOR AROUND 640 PM EDT...
  MILLENNIUM AROUND 645 PM EDT...
  SAINT JOHN AROUND 650 PM EDT...

WIND GUSTS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

PONDING OF WATER ON ROADWAYS CAN BE EXPECTED...ALONG WITH
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3590 7693 3585 7704 3593 7704 3593 7718
      3608 7732 3611 7724 3617 7729 3628 7718
      3639 7677 3626 7670 3618 7676 3610 7674
      3608 7673 3623 7672 3624 7670 3602 7658
      3608 7673 3592 7670 3588 7684 3581 7689

LBROWN
Special weather statement, May 14, 6:45 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT SAT MAY 14 2011

NCZ012>014-VAZ079>081-087-088-092-096-142345-
BRUNSWICK VA-DINWIDDIE VA-GATES NC-GREENSVILLE VA-HERTFORD
NC-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX
VA-
645 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN VIRGINIA AND
PORTIONS OF INTERIOR NORTHEAST NORTH CAROLINA...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF SOUTH
HILL TO WINDSOR...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  MURFREESBORO AROUND 650 PM EDT...
  PURDY AROUND 655 PM EDT...
  YALE AROUND 700 PM EDT...
  YALE AROUND 705 PM EDT...
  HUSKE AROUND 710 PM EDT...
  CHERRY HILL AROUND 715 PM EDT...

WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3694 7772 3707 7724 3655 7688 3637 7714
      3653 7736 3670 7783

LBROWN
Local storm report, May 14, 6:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 ESE CHESTER           37.32N 77.37W
05/14/2011                   CHESTERFIELD       VA   LAW ENFORCEMENT

            NUMEROUS LARGE TREE BRANCHES DOWN

&&

MMONTE
Local storm report, May 14, 7:02 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 ESE CHESTER           37.32N 77.37W
05/14/2011                   CHESTERFIELD       VA   LAW ENFORCEMENT

            NUMEROUS LARGE TREE BRANCHES DOWN ON BERMUDA ORCHARD LANE
            AT OKUMA DR

&&

MMONTE

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:16 PM EDTSpecial Weather StatementAKQMecklenburg59 min
May 14, 3:40 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
May 14, 4:25 PM EDTSpecial Weather StatementAKQPrince Edward65 min
May 14, 4:34 PM EDTSpecial Weather StatementAKQMecklenburg56 min
May 14, 4:42 PM EDTSpecial Weather StatementAKQBrunswick63 min
May 14, 5:12 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Nottoway63 min
May 14, 5:18 PM EDTSpecial Weather StatementAKQSussex42 min
May 14, 5:21 PM EDTSpecial Weather StatementAKQSussex54 min
May 14, 5:42 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Powhatan48 min
May 14, 6:03 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, City of Emporia42 min
May 14, 6:03 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Petersburg42 min
May 14, 6:45 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Sussex, City of Emporia60 min
May 14, 7:35 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 6 more115 min
May 14, 7:36 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Surry54 min
May 14, 7:53 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, New Kent, Surry and 2 more40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.